Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 30, NWS Jacksonville, FL

June 1, 2004Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 3:05 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 3:05 PM EDT (19:05 UTC)
Expired
Jun 1, 2004, 3:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Hamilton County, FL, Suwannee County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:50 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS52 KJAX 011905
SVRJAX
FLC047-121-011945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTHERN FLORIDA
  NORTHERN SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 345 PM EDT

* AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 13 MILES
  WEST OF SUWANNEE RIVER STATE PARK...OR ABOUT 3 MILES SOUTHEAST OF
  MADISON...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT...
  SUWANNEE RIVER STATE PARK...
  CROSSROADS...
  SUWANNEE SPRINGS AND JASPER...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3052 8343 3034 8343 3030 8291 3054 8290
$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:44 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 1, 2:44 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE JUN 1 2004

.SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL
PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A
MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG
THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM
LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING
OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER
SIZE HAIL.

THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS
INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY
WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE
ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS
AROUND 90.

.LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS
BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF
THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF
AFTN/EVNG THUNDERSTORMS.
&&

.MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED
FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH
SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT
PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY
THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS
MOVING OFFSHORE.
&&

.FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 69 90 / 40 40 20 40
SSI 71 86 73 87 / 50 40 20 40
JAX 71 90 70 90 / 40 40 20 40
SGJ 72 87 72 87 / 20 40 20 40
GNV 70 91 69 91 / 20 40 20 50
OCF 70 92 70 91 / 20 30 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 1, 3:00 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUN 1 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
300 PM EDT TUE JUN 1 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY
WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO
POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE
REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE
SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE
THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT/ARS

In the hours before

Special weather statement, Jun 1, 12:47 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT TUE JUN 1 2004

FLZ025-011730-
DUVAL FL-
1247 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT...

AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF TALLYRAND...OR
ABOUT 3 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND...
SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE...
ARLINGTON...FORT CAROLINE AND SAN PABLO THROUGH 130 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS POSSIBLY OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jun 1, 1:35 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ARLINGTON               30.34N 81.60W
06/01/2004  1.75 INCH        DUVAL              FL   TRAINED SPOTTER

            6-7 MINUTE DURATION IN THE BEACON HILLS...QUEENS HARBOR
            AND HIDDEN HILLS AREAS. HAIL SIZES RANGED FROM NICKEL TO
            GOLF BALL SIZE.

&&

CARROLL
Special weather statement, Jun 1, 2:50 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT TUE JUN 1 2004

FLZ020-021-011930-
HAMILTON FL-SUWANNEE FL-
250 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES WEST OF SUWANNEE RIVER STATE
PARK...OR ABOUT 4 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER
STATE PARK...CROSSROADS...SUWANNEE SPRINGS AND JASPER THROUGH 330 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF THIS STORM RETAINS ITS STRENGTH...A WARNING
MAY BE NEEDED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:51 PM EDTSpecial Marine WarningJAX54 min
Jun 1, 1:05 PM EDTSevere Thunderstorm WarningJAXDuval25 min
Jun 1, 4:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningJAXNassau41 min
Jun 1, 5:09 PM EDTSevere Thunderstorm WarningJAXDuval36 min
Jun 1, 5:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 5:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 5:33 PM EDTSpecial Marine WarningJAX87 min
Jun 1, 5:52 PM EDTSevere Thunderstorm WarningJAXDuval38 min
Jun 1, 6:24 PM EDTSevere Thunderstorm WarningJAXSaint Johns51 min
Jun 1, 7:00 PM EDTSpecial Marine WarningJAX75 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.